Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 212, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 8, 2015, 6:53 PM CDT for Kinney County, Maverick County, Val Verde County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2015, 6:53 PM CDT (23:53 UTC)
- Expired
- Oct 8, 2015, 7:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 47 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 7:14 PM CDT | TSTM WND GST 41 | Del Rio, TX | 36 KNOT OR 41 MPH WIND GUST AT DEL RIO INTERNATIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
925
WUUS54 KEWX 082353
SVREWX
TXC271-323-465-090045-
/O.NEW.KEWX.SV.W.0212.151008T2353Z-151009T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
653 PM CDT THU OCT 8 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
WESTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 745 PM CDT
* AT 652 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHWEST OF LAUGHLIN AFB...OR 10 MILES SOUTH OF DEL RIO...MOVING
NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...SPOFFORD...QUEMADO...DARLING...
STANDART...LAKE VIEW...AMANDA...VAL VERDE PARK...CIENEGAS
TERRACE...ANACACHO...AMISTAD VILLAGE...NORMANDY...LAUGHLIN AFB AND
LAUGHLIN AFB AUX FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2957 10102 2961 10072 2946 10047 2925 10029
2902 10029 2888 10059 2890 10063 2910 10067
2917 10078 2920 10077 2926 10081 2928 10087
2931 10089 2936 10100 2946 10106 2947 10109
TIME...MOT...LOC 2352Z 215DEG 24KT 2922 10086
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
514
WWUS54 KEWX 090037
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
737 PM CDT THU OCT 8 2015
TXC271-323-465-090045-
/O.CON.KEWX.SV.W.0212.000000T0000Z-151009T0045Z/
MAVERICK TX-KINNEY TX-VAL VERDE TX-
737 PM CDT THU OCT 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MAVERICK...SOUTHWESTERN KINNEY AND SOUTHEASTERN VAL
VERDE COUNTIES...
AT 731 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING
NORTHEAST AT 20 MPH. THE STRONGER WINDS SHOWN ON RADAR ARE ACROSS
THE SOUTHWEST OF KINNEY COUNTY. THIS AREA OF STRONG TO SEVERE
THUNDERSTORM WINDS WILL MOVE THE NORTHWEAST AND AFFECT CENTRAL
KINNEY COUNTY WITHIN THE NEXT SEVERAL MINUTES. ALSO...VERY HEAVY
RAIN IS FALLING AND LOCALIZED FLASH FLOODING IS POSSIBLE. AN AREAL
FLOOD ADVISORY IS IN EFFECT FOR THE AREA THROUGH 1015 PM.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEL RIO...BRACKETTVILLE...SPOFFORD...QUEMADO...DARLING...STANDART...
LAKE VIEW...VAL VERDE PARK...AMANDA...CIENEGAS TERRACE...LAUGHLIN
AFB...NORMANDY AND LAUGHLIN AFB AUX FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2951 10085 2953 10076 2945 10051 2927 10037
2900 10034 2888 10059 2890 10063 2910 10067
2917 10078 2920 10077 2926 10081 2928 10087
2931 10089 2936 10100 2943 10102 2946 10096
TIME...MOT...LOC 0026Z 217DEG 19KT 2939 10072
HAIL...1.00IN
WIND...60MPH
$$977
WWUS54 KEWX 090045
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
745 PM CDT THU OCT 8 2015
TXC271-323-465-090050-
/O.EXP.KEWX.SV.W.0212.000000T0000Z-151009T0045Z/
MAVERICK TX-KINNEY TX-VAL VERDE TX-
745 PM CDT THU OCT 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MAVERICK...
SOUTHWESTERN KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES WILL EXPIRE
AT 745 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS AND A SIGNIFICANT WEATHER ADVISORY WILL BE
ISSUED SHORTLY.
LAT...LON 2951 10085 2953 10076 2945 10051 2927 10037
2900 10034 2888 10059 2890 10063 2910 10067
2917 10078 2920 10077 2926 10081 2928 10087
2931 10089 2936 10100 2943 10102 2946 10096
TIME...MOT...LOC 0038Z 215DEG 24KT 2939 10072
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:14 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Oct 8, 3:14 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 PM CDT THU OCT 8 2015 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... AN ACTIVE AFTERNOON CONTINUES TO BE IN STORE FOR THE WESTERN PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON AND THROUGH THE OVERNIGHT PERIOD AS HEAVY RAINS AND STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SLOWLY SHIFT EASTWARD INTO OUR CWA. THROUGH MIDNIGHT TONIGHT... MODERATE TO HEAVY RAINFALL COVERAGE IS EXPECTED TO INCREASE ACROSS THE RIO GRANDE PLAINS AND WESTERN PLATEAU. THERE SHOULD CONTINUE TO BE A STARK DROP OFF IN COVERAGE EAST OF A LINE FROM ROCKSPRINGS TO PEARSALL. CURRENT RADAR TRENDS ARE SHOWING AN INCREASE IN INTENSITY OF CELLS JUST WEST AND NORTH OF VAL VERDE COUNTY DUE TO DIFFERENTIAL HEATING...INCREASING UNIDIRECTIONAL FLOW FROM 850MB TO 250MB...AND STRONG LAPSE RATES ABOVE 700 MB. THIS ACTIVITY SHOULD CONTINUE TO SLOWLY TRACK EASTWARD INTO VAL VERDE COUNTY WITH A PREDOMINANTLY NORTH/SOUTH ORIENTATION RESULTING IN TRAINING. RAIN RATES OF 2+ INCHES PER HOUR HAVE BEEN OBSERVED SO FAR BUT AT THEIR CURRENT MOTION...THESE RATES COULD EXIST OVER VAL VERDE COUNTY FOR 2 OR 3 HOURS AND RESULT IN SOME ISOLATED LOCATIONS SEEING 4-6 INCHES...WHICH COULD PRODUCE LOCALIZED FLASH FLOODING. FARTHER EAST TO ROCKSPRINGS SOUTHWARD TO EAGLE PASS...SCATTERED TO WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL RESULT IN A GENERAL 1-2 INCHES AND THE AFOREMENTIONED STARK DROP OFF AS YOU MOVE FARTHER EAST TO THE I35 CORRIDOR. MIDNIGHT THROUGH MID DAY TOMORROW... THE AXIS OF PRECIPITATION IS EXPECTED TO ALIGN WITH THE ORIENTATION OF THE RIO GRANDE RIVER AND FOCUS THE QPF AMOUNTS ALONG THE RIO GRANDE PLAINS. THIS IS DUE TO THE UPPER LOW BEGINNING A WESTWARD RETROGRADE. IT WILL ALSO SIMULTANEOUS ORIENT THE UPPER DIFFLUENCE ALONG THE RIO GRANDE AND BEGIN DECREASING THE UPPER LEVEL SUPPORT. RAINFALL INTENSITY AND COVERAGE SHOULD BEGIN TO WANE A FEW HOURS AFTER MIDNIGHT. BY THAT POINT...INSTABILITY SHOULD BE SIGNIFICANTLY DECREASED...UPPER FLOW ORIENTED DIFFERENTLY AND WEAKER...AND THE STRONGER H5 VORTICITY AND UPPER DIVERGENCE WILL BE PUSHED SOUTHWEST INTO MEXICO. BY DAYBREAK TOMORROW...THE EXPECTATION IS RAIN CONFINED TO THE RIO GRANDE RIVER AND MORE LIGHT TO MODERATE THAN HEAVY. AFTERNOON THROUGH THE EVENING HOURS FRIDAY... A FRONTAL PASSAGE FROM THE NORTH WILL SERVE TO CUT OFF THE GULF MOISTURE FLUX FEEDING THE PREVIOUS SYSTEM BY SHIFTING LOW LEVEL WINDS TO A MORE EASTERLY DIRECTION. ONLY SLIGHT CHANCE POPS REMAIN ALONG THE RIO GRANDE BY 00Z AND DRY ELSEWHERE. && .LONG TERM (SATURDAY THROUGH THURSDAY)... A SIGNIFICANTLY DRIER SET UP TAKES HOLD OVER SOUTH CENTRAL TEXAS BEGINNING SATURDAY. THE UPPER LEVEL SYSTEM WILL PUSH WESTWARD FURTHER AND BY MONDAY...NORTHWEST FLOW WILL PREVAIL THROUGH MID WEEK. THE LONG TERM FOCUS IS A COLD FRONTAL PASSAGE WHICH IS BEGINNING TO COME MORE IN FOCUS AS SOME SIMILAR LONG RANGE MODEL OUTCOMES ARE BEING SEEN WITH THE LATEST RUNS. FOR NOW...HAD TO MAKE SOME MINOR CHANGES TO THE MID WEEK POP CHANCES AS THE MOISTURE BEING GENERATED AHEAD OF THE FRONT SEEMS SUSPECT AT THIS TIME. THIS SEEMED TO BE AGREED UPON BY NEIGHBORS AS WELL. MORE DETAILS WILL LIKELY COME WITH THIS FEATURE TOMORROW ONCE THE CURRENT SYSTEM BEGINS CLEARING OUT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 90 69 91 68 / 20 20 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 90 66 91 64 / 20 20 - 0 0 NEW BRAUNFELS MUNI AIRPORT 70 90 69 93 67 / 20 20 - 0 0 BURNET MUNI AIRPORT 68 88 65 89 66 / 20 20 - 0 0 DEL RIO INTL AIRPORT 69 84 69 89 68 / 80 60 20 10 0 GEORGETOWN MUNI AIRPORT 68 89 65 90 65 / 20 20 - 0 0 HONDO MUNI AIRPORT 70 89 68 91 66 / 50 50 10 - 0 SAN MARCOS MUNI AIRPORT 69 89 68 91 66 / 20 20 - 0 0 LA GRANGE - FAYETTE REGIONAL 69 90 69 91 67 / 20 20 10 - 0 SAN ANTONIO INTL AIRPORT 71 89 70 91 69 / 30 40 - - 0 STINSON MUNI AIRPORT 71 90 70 93 69 / 30 50 - - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...ALLEN SYNOPTIC/GRIDS...TB3 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Oct 8, 3:19 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 PM CDT THU OCT 8 2015 TXZ171>173-183>194-202>209-217>225-228-092030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 319 PM CDT THU OCT 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT ACROSS THE WESTERN PLATEAU AND RIO GRANDE PLAINS. GENERALLY BETWEEN 1 AND 3 INCHES OF RAIN WILL BE POSSIBLE. ISOLATED HEAVIER POCKETS OF 4 TO 6 INCHES WILL BE POSSIBLE WEST OF A ROCKSPRINGS TO EAGLE PASS LINE WHERE TRAINING CELLS MAY DEVELOP. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS...ESPECIALLY IN VAL VERDE AND WESTERN EDWARDS AND KINNEY COUNTIES. IN ADDITION...THESE THUNDERSTORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL MAY LINGER INTO FRIDAY MORNING ACROSS THE RIO GRANDE PLAINS. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WOULD BE APPRECIATED IN THE WESTERN PLATEAU AND RIO GRANDE PLAINS WHERE FLASH FLOODING IS POSSIBLE.. TB3
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.